Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A note on zeroes of real polynomials in $ C(K)$ spaces

Author: Jesús Ferrer
Journal: Proc. Amer. Math. Soc. 137 (2009), 573-577
MSC (2000): Primary 47H60, 46B26
Published electronically: August 19, 2008
MathSciNet review: 2448577
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For real $ C(K)$ spaces, we show that being injected in a Hilbert space is a 3-space property. As a consequence, we obtain that, when $ K$ does not carry a strictly positive Radon measure, every quadratic continuous homogeneous real-valued polynomial on $ C(K)$ admits a linear zero subspace enjoying a property which implies non-separability.

References [Enhancements On Off] (What's this?)

  • 1. R.M. Aron, C. Boyd, R.A. Ryan, I. Zalduendo, Zeros of polynomials on Banach spaces: The real story, Positivity 7 (2003), pp. 285-295. MR 2017308 (2004j:46066)
  • 2. T. Banakh, A. Plichko, A. Zagorodnyuk, Zeros of quadratic functionals on non-separable spaces, Colloq. Math. 100, No. 1 (2004), pp. 141-147. MR 2079354 (2005g:46047)
  • 3. J. Ferrer, On the zero-set of real polynomials in non-separable Banach spaces, Publ. of R.I.M.S. 43, No. 3 (2007), pp. 685-697. MR 2361792
  • 4. J. Ferrer, Zeroes of real polynomials on $ C(K)$ spaces, J. Math. Anal. Appl. 336 (2007), pp. 788-796. MR 2352980
  • 5. N. J. Kalton, N. T. Peck, Twisted sums of sequence spaces and the three-space problem, Trans. Amer. Math. Soc. 255 (1979), pp. 1-30. MR 542869 (82g:46021)
  • 6. H. P. Rosenthal, On injective Banach spaces and the spaces $ L^\infty(\mu)$ for finite measures $ \mu$, Acta Math. 124 (1970), pp. 205-248. MR 0257721 (41:2370)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47H60, 46B26

Retrieve articles in all journals with MSC (2000): 47H60, 46B26

Additional Information

Jesús Ferrer
Affiliation: Departamento de Análisis Matemático, Universidad de Valencia, Dr. Moliner, 50, 46100 Burjasot (Valencia), Spain

Keywords: Quadratic polynomials, zero-set, $C(K)$ spaces
Received by editor(s): January 23, 2008
Published electronically: August 19, 2008
Additional Notes: The author has been partially supported by MEC and FEDER Project MTM2005-08210
Communicated by: Nigel J. Kalton
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society